Extra delay in starting Capecitabine due to dental treatment

  • 2 replies
  • 31 subscribers
  • 423 views

I was due to start Capecitabine in a couple of weeks (19th June) but developed an abscess on a tooth so have had to have an extraction. My start date has now been put back to 17th July and I am worried that this will affect any benefit that the drug may afford me. My oncologist had already agreed a delay of a couple of weeks as I have something planned the weekend before it was due to start. Has anyone else had treatment delayed and had a successful outcome>?

0

  • Hi DillonsMum,

    Funnily enough I was just googling tumour doubling time then I read your post. Do you know the size and locations of your current lesions?

    It turns out breast cancer actually grows quite slowly, with a doubling time of between 100 to 250 days (according to this source:https://www.ncbi.nlm.nih.gov/pmc/articles/PMC8335823/) depending on receptor status etc.

    So I 2mm lesion would take at least 3 months to double to 4mm (worst case - TNBC).

    So in the grand scheme of things, a few weeks delay shouldn't have a huge impact, unless that level of growth would cause issues in surrounding structures.

    HTH,

    Andy

  • Thanks for that. My liver lesion was 1cm in April with no noticeable growth in the lung, but obviously the bigger it gets the faster it will grow. I was told I should expect to be back on chemo some time this year. I feel a bit more comfortable today as I was in shock yesterday when it was decided I needed the extraction. The dentist talked to the duty oncologist while I was in the surgery. Not sleeping at all well and that doesn't help matters.